Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

White patches on my tongue

My husband has got a white patch on his tongue. It is there from 2 months
Asked On : Sat, 12 Sep 2009
Answers:  8 Views:  2810
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
White patch on the tongue can be due to various conditions / diseases. If your husband is tobacco addict (smoking or chewing), it can be leukoplakia, which is a precancerous lesion. Try to scrape this patch with a toothbrush, if it doesn't go it can be any precancerous lesion or precancerous condition (like leukoplakia, lichen planus etc). If he doesn't have any oral habits but his oral hygiene is poor (dirty teeth, swollen gums, foul mouth odor), than it can be a fungal infection called oral candidiasis. If the patch is non-itchy, you can rule out the fungal infection. Moreover, it can be a feature of HIV infection: hairy leukoplakia. This patch looks white with raised scaffoldings which appear like hair on it. Its an oral manifestation of AIDS and it occurs mostly on the side of tongue.
Complete clinical oral examination along with required tests is recommended. Its advised not to delay the treatment. A white patch in oral cavity for more than 2 months is something to worry about.
Answered: Thu, 19 Apr 2012
I find this answer helpful
Dentist Dr. Latif's  Response
hi , this white patch can be of multiple causes , may be this is stomatitis due to hyper acidity, may be fungal infection, and can surely be a pre cancerous origin. i will suggest for you to go to an oral pathologist which is the concerned person to find out the causes . good luck. regards.
Answered: Thu, 19 Apr 2012
I find this answer helpful
Dentist Dr. Akash Prasad's  Response
Welcome to Healthcaremagic,
A white patch on tongue for 2 months is a matter of concern. It is difficult to ascertain anything with such a brief description, so visit your local dentist who will examine the lesion and may suggest you to go for a biopsy to rule malignancy (Oral Cancer).
It could be a fungal infection, allergy or even malignancy. Do not delay, get it examined at the earliest
Take care.
Answered: Thu, 19 Apr 2012
I find this answer helpful
Dentist, Endodontics Dr. Manisha Rao's  Response
Hi, please get the white patch examined and investigated immediately. There are many cause of white patches. Some of them are- Oral candidiasis, Lichen Planus, Leukoplakia etc. Some of the conditions are precancerous. So please do not delay the investigation.
Answered: Mon, 10 Jan 2011
I find this answer helpful
  Anonymous's Response

Is it, be careful it can be yeast infection. In diabetes its more common. Is your husband diabetic or does he gastritis. Please check the sugar levels

Answered: Sat, 12 Sep 2009
  User's Response
i read in a hand book given to us during an information session that it might be seen in hiv-aids also. check this
Answered: Sat, 19 Sep 2009
  User's Response
white patches may be due to vitamin deficiency ....u take some multivitamin wil reduce on itself
Answered: Sun, 1 Nov 2009
  User's Response

whitish tongue that taste bitter and causes bad breath? what is the cause of this?

Answered: Thu, 14 Jan 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor